A Numerical Solution for the Incompressible Hybrid Journal Bearing With Cavitation

[+] Author and Article Information
Stanley Heller, Wilbur Shapiro

Franklin Institute Research Laboratories, Philadelphia, Pa.

J. of Lubrication Tech 91(3), 508-515 (Jul 01, 1969) (8 pages) doi:10.1115/1.3554973 History: Received July 15, 1968; Online August 23, 2011


A numerical solution is presented for determining performance for hybrid journal bearings with arbitrary clearance distribution and cavitation. Regions of cavitation are determined by solution of the incompressible Reynolds’ equation. The pressures in the cavitated regions are immediately adjusted to a specified vapor pressure with zero pressure gradient. The continuity of mass equation permits coupling the influence of the external supply circuit and the methods of recess compensation to the Reynolds’ equation. Results are presented for geometrically similar hydrodynamic, hydrostatic, and hybrid bearings. Favorable comparisons are made with previously published results for the hydrodynamic bearing.

Copyright © 1969 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In